Deficiency indices and spectral theory of third order differential operators on the half line

Autor(en): Behncke, H
Hinton, D
Stichwörter: ASYMPTOTIC INTEGRATION; asymptotic solutions; deficiency indices; EQUATIONS; Mathematics; spectral theory
Erscheinungsdatum: 2005
Herausgeber: WILEY-V C H VERLAG GMBH
Journal: MATHEMATISCHE NACHRICHTEN
Volumen: 278
Ausgabe: 12-13
Startseite: 1430
Seitenende: 1457
Zusammenfassung: 
We investigate the spectral theory of a general third order formally symmetric differential expression of the form L[y] = 1/w {-i(q(0)(q(0)y')')' i (q(1)y' (q(1)y)') - (p(0)y')' p(1)y} acting in the Hilbert space L-w(2) (a, infinity). A Kummer-Liouville transformation is introduced which produces a differential operator unitarily equivalent to L. By means of the Kummer-Liouville transformation and asymptotic integration, the asymptotic solutions of L[y] = zy are found. From the asymptotic integration, the deficiency indices are found for the minimal operator associated with L. For a class of operators with deficiency index (2, 2), it is further proved that almost all selfadjoint extensions of the minimal operator have a discrete spectrum which is necessarily unbounded below. There are however also operators with continuous spectrum. (c) 2005 WILEY-VCH Verlag GmbH & Co. KGaA, Weinheim.
ISSN: 0025584X
DOI: 10.1002/mana.200310314

Show full item record

Page view(s)

2
Last Week
0
Last month
0
checked on Feb 27, 2024

Google ScholarTM

Check

Altmetric